Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 3, NWS Birmingham, AL

March 8, 200639 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Mar 8, 2006, 3:51 PM CST for 39 counties in Alabama. It took effect at Mar 9, 2006, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:51 PM CST (21:51 UTC)
In effect from
Mar 9, 2006, 6:00 AM CST
Expired
Mar 10, 2006, 12:00 AM CST
In force
18 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 082151
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CST WED MAR 8 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH EARLY FRIDAY MORNING...

.THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE
EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR BETWEEN 4 PM AND 10 PM ON THURSDAY.
ADDITIONALLY...A FRONTAL BOUNDARY AND ASSOCIATED SQUALL LINE MAY
ENHANCE WINDS AS IT MOVES RAPIDLY ACROSS THE STATE.  

ALZ017-024-025-033>035-040>042-090600-
/O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/
/O.EXB.KBMX.LW.Y.0011.060308T2151Z-060309T1200Z/
BLOUNT-JEFFERSON-SHELBY-PERRY-BIBB-CHILTON-DALLAS-AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...ONEONTA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...MARION...CENTREVILLE...
CLANTON...SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE
351 PM CST WED MAR 8 2006

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THIS
ADVISORY WILL BE UPGRADED TO A WIND ADVISORY AT 6 AM THURSDAY AND
WILL REMAIN IN EFFECT THROUGH 3 AM CST FRIDAY.

GUSTY WINDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS ACROSS
PORTIONS OF CENTRAL ALABAMA....INCREASING ON THURSDAY. THESE WIND
GUSTS WILL BE BETWEEN 25 TO 30 MILE AN HOUR OVERNIGHT...AND MAY
EXCEED 40 MPH ON THURSDAY INTO THURSDAY NIGHT. SUSTAINED WINDS ARE
EXPECTED TO BE BETWEEN 15 TO 20 MILES PER HOUR TONIGHT...INCREASING
TO BETWEEN 20 AND 30 MPH THURSDAY AFTERNOON INTO THURSDAY NIGHT.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS REACH THE
17 TO 23 MPH RANGE...OR WIND GUSTS RANGE FROM 25 TO 31 MPH. A
LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.

$$

ALZ011>015-022-023-030>032-039-090600-
/O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/
/O.EXT.KBMX.LW.Y.0011.000000T0000Z-060309T1200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-MARENGO-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN
351 PM CST WED MAR 8 2006

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...IN EFFECT THROUGH 6 AM CST THURSDAY. THIS ADVISORY
WILL BE UPGRADED TO A WIND ADVISORY AT 6 AM THURSDAY AND WILL
REMAIN IN EFFECT THROUGH 3 AM CST FRIDAY.

GUSTY WINDS ARE EXPECTED THROUGH THE OVERNIGHT HOURS ACROSS
PORTIONS OF WESTERN ALABAMA. THESE WIND GUSTS WILL BE BETWEEN 25
TO 30 MILE AN HOUR OVERNIGHT...AND MAY EXCEED 40 MPH ON THURSDAY
INTO THURSDAY NIGHT. SUSTAINED WINDS ARE EXPECTED TO BE BETWEEN 15
TO 20 MILES PER HOUR TONIGHT...INCREASING TO BETWEEN 20 AND 30 MPH
THURSDAY INTO THURSDAY NIGHT.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS REACH THE
17 TO 23 MPH RANGE...OR WIND GUSTS RANGE FROM 25 TO 31 MPH. A
LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.

$$

ALZ018>021-026>029-036>038-043>050-090600-
/O.NEW.KBMX.WI.Y.0003.060309T1200Z-060310T0900Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
351 PM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 3 AM CST
FRIDAY. 

GUSTY WINDS ARE EXPECTED THURSDAY...CONTINUING THROUGH THE EARLY
MORNING HOURS ON FRIDAY ACROSS ALL OF CENTRAL ALABAMA. GUSTS ARE
EXPECTED TO RANGE BETWEEN 30 AND 40 MPH...STRONGEST BETWEEN 4 PM
AND 10 PM. SUSTAINED WIND SPEEDS SHOULD BE BETWEEN 20 AND 30 MPH
AREA WIDE.  

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.  ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS TO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.

$$

12/SIRMON
4 follow-up statements
000 
WWUS74 KBMX 090948
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CST THU MAR 9 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT...

.THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE
EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR BETWEEN 2 PM THIS AFTERNOON AND 10 PM
TONIGHT. ADDITIONALLY...A FRONTAL BOUNDARY AND ASSOCIATED SQUALL
LINE MAY ENHANCE WINDS AS IT MOVES RAPIDLY ACROSS THE STATE.

ALZ011>015-017-022>025-030>035-039>042-091800-
/O.CAN.KBMX.LW.Y.0011.000000T0000Z-060309T1200Z/
/O.EXT.KBMX.WI.Y.0003.060309T1200Z-060310T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-
DALLAS-AUTAUGA-LOWNDES-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...
MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE
348 AM CST THU MAR 9 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED ACROSS THE AREA...ESPECIALLY FROM 2 PM THIS AFTERNOON
UNTIL 10 PM TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.


$$

ALZ018>021-026>029-036>038-043>050-091800-
/O.EXT.KBMX.WI.Y.0003.060309T1200Z-060310T0600Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
348 AM CST THU MAR 9 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED ACROSS THE AREA...ESPECIALLY FROM 2 PM THIS AFTERNOON
UNIT 10 PM TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.

$$
000 
WWUS74 KBMX 091753
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1153 AM CST THU MAR 9 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT...

.THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE
EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF CENTRAL ALABAMA. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR THROUGH 10 PM TONIGHT. ADDITIONALLY...A
FRONTAL BOUNDARY AND ASSOCIATED SQUALL LINE WILL ENHANCE WINDS AS
IT MOVES RAPIDLY ACROSS THE STATE STARTING THIS AFTERNOON AND
LASTING THROUGH MIDNIGHT.

ALZ011>015-017>050-100300-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1153 AM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR OBJECTS
SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND. TAKE A
FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT BECOME
DANGEROUS PROJECTILES.

$$
000 
WWUS74 KBMX 100141
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CST THU MAR 9 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT...

.THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE
EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST ALABAMA. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH MIDNIGHT TONIGHT.
ADDITIONALLY...A LINE OF THUNDERSTORMS WILL ENHANCE WINDS AHEAD OF
THE LINE AS IT MOVES RAPIDLY ACROSS THE EASTERN PORTIONS OF THE
STATE.

ALZ011>015-022-023-030>032-039-100245-
/O.CAN.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-SUMTER-
GREENE-HALE-MARENGO-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...DEMOPOLIS...LINDEN
741 PM CST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

$$

ALZ017>021-024>029-033>038-040>050-100600-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
MARION...CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
741 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 20
MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR
OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND.
TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT
BECOME DANGEROUS PROJECTILES.


$$
000 
WWUS74 KBMX 100321
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CST THU MAR 9 2006

...WINDY CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT...

.THE SURFACE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE TO THE
EAST...AND LOW PRESSURE TO THE WEST WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST ALABAMA. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR THROUGH MIDNIGHT TONIGHT.
ADDITIONALLY...A LINE OF THUNDERSTORMS WILL ENHANCE WINDS AHEAD OF
THE LINE AS IT MOVES RAPIDLY ACROSS THE EASTERN PORTIONS OF THE
STATE.

ALZ017-018-024>026-033>035-100430-
/O.CAN.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/
BLOUNT-ETOWAH-JEFFERSON-SHELBY-ST. CLAIR-PERRY-BIBB-CHILTON-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...
MARION...CENTREVILLE...CLANTON
921 PM CST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE WIND
ADVISORY. 

$$

ALZ019>021-027>029-036>038-040>050-100600-
/O.CON.KBMX.WI.Y.0003.000000T0000Z-060310T0600Z/
CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...
OPELIKA...PHENIX CITY...TROY...EUFAULA
921 PM CST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF MORE THAN 20
MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. ADDITIONALLY...ANY UNSECURED OUTDOOR
OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE MAY BE BLOWN AROUND.
TAKE A FEW MINUTES TO SECURE THESE OBJECTS SO THAT THEY DO NOT
BECOME DANGEROUS PROJECTILES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:15 PM CST, 36 minutes earlier.

Area forecast discussion, Mar 8, 3:15 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CST WED MAR 8 2006

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
BUSY DAY AROUND HERE IN PREPARATION OF THE UPCOMING SYSTEM
TOMORROW AFTERNOON AND TOMORROW NIGHT. LITTLE HAS CHANGED IN THE
OVERALL THINKING. OUR MAIN CONCERN REMAINS STRAIGHT LINE WINDS.

INSTABILITY PARAMETERS VARY SIGNIFICANTLY BETWEEN MODELS.
ACCORDING TO THE GFS SOLUTION...ONLY GENERAL TO POSSIBLY
MARGINALLY SEVERE STORMS ARE EXPECTED. THE ETA ON THE OTHER HAND
SUGGESTS MUCH MORE WIDESPREAD SEVERE ACTIVITY. AT THIS TOME...WE
ARE LEANING CLOSER TO THE GFS SOLUTION. BIGGEST QUESTION IS
WHETHER OR NOT ISOLATED STORMS WILL DEVELOP AHEAD OF THE
FRONT/SQUALL LINE. IF THIS HAPPENS...THE POTENTIAL FOR LARGE HAIL
AND TORNADOES INCREASES SIGNIFICANTLY.  THINK DEW POINTS ARE A
LITTLE LOW IN OUR AREA FOR THIS TO HAPPEN...BUT THE HIGHEST
POTENTIAL WILL BE IN OUR SOUTHWEST. 0-6 KT AVERAGE WINDS RANGE
BETWEEN 550 AND 70 KTS DEPENDING ON THE DATA SOURCE...WITH 45 TO
50KT AT 1500 FEET. IT SHOULD NOT TAKE MUCH TO TRANSFER SOME OF
THIS ENERGY TO THE SURFACE. STRONGLY NEGATIVELY TILTED SHORTWAVE
WILL ONLY AID IN THIS PROCESS. AS THE SQUALL LINE MOVES EAST IT
WILL OUTRUN ITS UPPER LEVEL SUPPORT...AS WELL AS MOVE INTO DRIER
MORE STABLE AIR. THUS SEVERE POTENTIAL WILL DECREASE AS THE NIGHT
PROGRESSES AND THE LINE MOVES EAST OF CENTRAL ALABAMA.

GUSTY WINDS WILL INCREASE OVERNIGHT AND THURSDAY PEAKING LATE
THURSDAY AFTERNOON. A LAKE WIND ADVISORY IS IN EFFECT FOR MOST OF
CENTRAL AND WESTERN ALABAMA...WITH A WIND ADVISORY IN EFFECT FOR
ALL OF CENTRAL ALABAMA TOMORROW INTO EARLY FRIDAY MORNING.

FRIDAY AND SATURDAY LOOK VERY WARM WITH MOSTLY CLEAR SKIES ON
FRIDAY. ONE EXCEPTION MAY BE AREAS SOUTHEAST OF A LINE FROM AUBURN
TO SELMA WHERE THE FRONTAL BOUNDARY IS EXPECTED TO STALL. BY
SATURDAY...A WEAK WARM FRONT WILL LIFT NORTHWARD ACROSS CENTRAL
ALABAMA...RESULTING IN INCREASED RAIN CHANCES. HOWEVER...LACK OF
UPPER LEVEL SUPPORT POINT TO NON SEVERE-MORE SUMMERLIKE STORMS.

FOR ADDITIONAL INFORMATION SEE OUR VARIOUS WIND ADVISORIES
(NPWBMX) OUR HAZARDOUS WEATHER OUTLOOK (HWOBMX)...AND OUR SPECIAL
WEATHER STATEMENT (SPSBMX).

12/SIRMON

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)

SUNDAY WILL ONLY SEE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FOR THE FORECAST AREA AND AFTERNOON HIGH TEMPERATURES IN THE UPPER
70S TO LOWER 80S.  WENT A DEGREE OR SO BELOW GUIDANCE VALUES FOR THE
TEMPERATURES.

THIS MODEL RUN HAS THE NEXT COLD FRONT COMING IN A BIT SLOWER THAN
THE PREVIOUS MODEL RUNS.  WENT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR THE NORTHWEST ON MONDAY TO A SLIGHT CHANCE
SOUTHEAST.  THIS MAY CONTINUE TO SLOW DOWN OVER THE NEXT FEW RUNS.
THE COLD FRONT COMES THROUGH MONDAY NIGHT/TUESDAY.  AFTERNOON HIGHS
ON MONDAY WILL BE IN THE UPPER 70S TO LOWER 80S AND POST FRONTAL ON
TUESDAY HIGHS WILL ONLY BE IN THE UPPER 60S TO AROUND 70.  A FAIRLY
IMPRESSIVE COLD FRONT FOR SO CLOSE TO SPRING.

ANOTHER NOTE...THERE MAY BE A FEW STRONG STORMS WITH THE COLD FRONT
MONDAY NIGHT/TUESDAY.  PLEASE STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  75  48  75 /  10  30  90  10
ANNISTON    51  75  53  76 /   0  20  90  10
BIRMINGHAM  55  74  53  75 /  10  50  90  10
TUSCALOOSA  54  76  50  77 /  10  60  70  10
CALERA      54  75  53  78 /  10  40  90  10
AUBURN      54  74  58  72 /   0  20  80  40
MONTGOMERY  53  77  57  75 /  10  30  90  20
TROY        50  77  59  74 /  10  20  70  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

A LAKE WIND ADVISORY THIS AFTERNOON THROUGH 6 AM FOR THE FOLLOWING COUNTIES:
MARION...WINSTON...BLOUNT...LAMAR...FAYETTE...WALKER...JEFFERSON...SHELBY...
PICKENS...TUSCALOOSA...SUMTER GREENE...HALE...PERRY...BIBB...CHILTON...
AUTAUGA...LOWNDES...DALLAS...MARENGO...

A WIND ADVISORY FROM 6 AM THURSDAY THROUGH 3 AM FRIDAY FOR ALL OF
CENTRAL ALABAMA.

&&
Hazardous weather outlook, Mar 8, 1:30 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST WED MAR 8 2006

ALZ011>015-017>050-091147-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND GUSTS BETWEEN 25 TO 30 MPH WILL BE POSSIBLE ACROSS AREAS ALONG
AND WEST OF INTERSTATE 65 THIS AFTERNOON AND TONIGHT AS A LOW
PRESSURE SYSTEM MOVES NEAR THE AREA.  A LAKE WIND ADVISORY IS
IN EFFECT THROUGH 600 AM THURSDAY MORNING FOR AREAS WEST OF A LINE
FROM ONEONTA...BIRMINGHAM...CLANTON...TO HAYNEVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS ARE LIKELY ACROSS CENTRAL ALABAMA THURSDAY
AFTERNOON AND THURSDAY NIGHT.  AT THIS TIME...THE HIGHEST THREAT
FOR SEVERE STORMS IS FROM 3 PM THURSDAY UNTIL MIDNIGHT.  A SQUALL
LINE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY AFTERNOON AND
EVENING BRINGING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW
TORNADOES.

IN ADVANCE OF THE SQUALL LINE STRONG SOUTHERLY SUSTAINED WINDS 20 TO
25 MPH WITH GUSTS UP TO 40 TO 45 MPH WILL BE POSSIBLE.

IF YOU ARE PLANNING ANY OUTDOOR ACTIVITIES OR TRAVEL ACROSS THE STATE
THURSDAY OR THURSDAY NIGHT...BE SURE TO STAY INFORMED TO THE LATEST
FORECASTS AS WELL AS ANY POSSIBLE WATCHES OR WARNINGS THAT MAY BE
ISSUED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED TODAY OR TONIGHT...BUT WILL LIKELY BE
REQUIRED THURSDAY AFTERNOON AND THURSDAY NIGHT.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 11:47 AM CSTLake Wind AdvisoryBMXAutauga, Bibb, Blount, Chilton, Dallas, Fayette and 14 more16 hr

Nearby

Wind Advisories in Alabama, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.